# SDR CA131213008

- Difficulty date: December 12, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Airbus A310-300
- Aircraft time: 84,630 hours
- Engine: Ge CF680C2A8
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Hinge Pin
- Part number: D580601
- Condition: Cracked
- Location: Lt Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE A-CHECK, WHILE PERFORMING LUBRICATION OF THE LT MLG, THE FWD ATTACHMENT PIN WAS FOUND WITH CRACKS AND A PORTION BROKEN OFF.  THIS PIN IS PART OF THE GEAR AND IS REPLACED WITH THE GEAR ON OVERHAUL.  THE GEAR WAS OVERHAULED IN OCT 2007 AND HAS ACCUMULATED 24,227 FH AND 4919 FC SINCE O/H.  FINDING WAS REPORTED TO MFG AND HAS RESPONDED THAT THEY HAVE HAD A SIMILAR FINDING REPORTED TO THEM OF A RUPTURED FORWARD MLG HINGE PIN.  INVESTIGATION CONFIRMED CORROSION AS A CONTRIBUTOR TO THE CRACK INITIATION AND PROPAGATION, AND THAT FINAL FRACTURE WAS BY A SINGLE OVERLOAD.  IT WAS OBVIOUS THAT THE CRACK HAD INITIATED DUE TO A CORROSIVE ENVIRONMENT DUE TO THE LOSS OF COATING IN THE FILLET OF THE PIN HOLE. CONSIDERING THE UNEVEN CADMIUM PLATING AND THE PRIMER COAT REQUIREMENT,  HIGHLY SUSPECTED THAT A REPAIR HAD BEEN PERFORMED IN THIS AREA.
